MAUDE Adverse Event Report: MEDTRONIC, INC. OPEN PIVOT MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

MEDTRONIC, INC. OPEN PIVOT MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 500DM29
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Hemolytic Anemia (2279); Complete Heart Block (2627)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the return of the product, no definitive conclusion can be made regarding the clinical observation.
 
Event or Problem Description
Medtronic received information that eight days post implant of this mitral mechanical valve, the electrocardiogram (ecg) showed complete heart block (chb) and subsequently a permanent pacemaker was implanted.Approximately three months post implant the patient was hospitalized for anemia with intermittent hemolysis.Blood transfusions were prescribed.Transesophageal echocardiogram (tee) showed mild paravalvular leak.Two years twenty-seven days post implant, the valve was explanted and replaced with a bioprosthetic valve.A transesophageal echocardiogram (tee) done post implant showed no paravalvular leak.No additional adverse patient effects were reported.

Brand Name
OPEN PIVOT MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
MEDTRONIC, INC.
3800 annapolis lane
minneapolis MN 55447
MDR Report Key6899072
Report Number3008592544-2017-00052
Device Sequence Number16308548
Product Code LWQ
UDI-Device Identifier00643169335066
UDI-Public00643169335066
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P990046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number500DM29
Device Catalogue Number500DM29
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2017
Initial Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight63